MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number G08728
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter, customer (person): postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the inner stylet of a quick-core coaxial biopsy needle set was difficult to remove from the coaxial needle.This occurred prior to patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was reported that the procedure was completed using another same-model device, which did not experience any issues.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation (b)(6) (united kingdom) contacted cook stating that when they went to use a qcs-18-15.0-10t set from lot# 10266099, the coaxial inner needle would not separate easily.The patient did not require any additional procedures and the patient had no adverse effects due to this event.A review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control, were conducted during the investigation.Only part of the set was returned to cook for evaluation.The 16-gauge dtn needle was not returned to evaluate the failure.Cook was unable to perform an evaluation on the needle.The customer stated that they could not remove the inner cannula of the dtn needle to perform a procedure.Cook reviewed the device master record.There are process checks during the manufacturing process to check these devices to ensure that no non-conforming devices leave house.The device history for lot# 10266099 was reviewed.Lot# 10266099 did not have any relevant non-conformances.There are no additional complaints for this lot.There is no evidence of non-conforming material in house or in the field.Based on customer testimony, device master record, and the needle not being returned, cook was not able to find evidence the device was manufactured out of specification.This supplied instructions for use (ifu) for this device was reviewed.In the "how supplied" section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of partially returned product and the results of the investigation, it was concluded that the cause of the event is quality control deficiency.The customer stated that they could not remove the inner cannula of the dtn needle to perform a procedure.There are process checks during the manufacturing process to check these devices to ensure that no non-conforming devices leave house.A project was previously opened to investigate this failure and updated the quality control inspections.The device was manufactured before this correction.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12455089
Report Number1820334-2021-02135
Device Sequence Number4119657
Product Code KNW
UDI-Device Identifier00827002087286
UDI-Public(01)00827002087286(17)250114(10)10266099
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2025
Device Model NumberG08728
Device Catalogue NumberQCS-18-15.0-10T
Device Lot Number10266099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/04/2021
12/03/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/12/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown